MAUDE Adverse Event Report: COOK INC INTRAUTERINE ACCESS BALLOON CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC INTRAUTERINE ACCESS BALLOON CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G30397
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: (b)(6).Occupation: (b)(6).Pma/510k #: k181770.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a hysterosalpingogram(hsg) procedure using a intrauterine access balloon catheter, contrast medium was leaking from the flo-check valve.After the procedure, the 2ml inflated balloon could not be deflated.The user used the catheter stylet to depress the inflation port valve.The saline then started flowing out and the balloon deflated.The catheter was then removed from the patient.No device remain inside the patient's body.No additional procedure required due to this occurrence.No adverse effect on patient due to this occurrence.
 
Additional Manufacturer Narrative
Event description: as reported, during a hysterosalpingogram(hsg) procedure using a intrauterine access balloon catheter, contrast medium was leaking from the flo-check valve.After the procedure, the 2ml inflated balloon could not be deflated.The user used the catheter stylet to depress the inflation port valve.The saline then started flowing out and the balloon deflated.The catheter was then removed from the patient.No adverse events were reported.Investigation ¿ evaluation a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control data.One intrauterine access balloon catheter was returned for investigation in a used condition.A function test was performed by inflating the balloon with tap water.No leakage was observed during inflation.The balloon was able to be inflated at the 2ml inflation port, but the balloon could not be deflated afterward.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." a definitive cause of the event could not be determined from the available information.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
INTRAUTERINE ACCESS BALLOON CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10988090
Report Number1820334-2020-02277
Device Sequence Number19005458
Product Code LKF
UDI-Device Identifier00827002303973
UDI-Public(01)00827002303973(17)221016(10)10086518
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2022
Device Model NumberG30397
Device Catalogue NumberJ-IAB-090023
Device Lot Number10086518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2020
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date02/17/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3CC LUER-SLIP TERUMO SYRINGE